Jump to content
Important Survey - Please Participate ×

At VA hospital - Sign made my mouth drop


[he...]

Recommended Posts

I am a Veteran and was at the VA hospital last Friday, September 23, 2016 and saw this sign new sign posted up in many areas of the VA. I asked the pharmacist how long that sign has been posted up. And he said, for only about a month or so. I thought, really, UGH! Like we all know this has been known for decades. Like I told another member, I wanted to tell them (being sarcastic), Really, you just realized this just a couple of months ago. Idiots. They have dished these drugs out like candy. I know. Used to work for the VA as a pharmacy tech and filled these drugs like candy and this was between the years of 1997 and 2009. Please view this sign:

 

http://www.ptsd.va.gov/about/print-materials/PTSD_Sound_Familiar.pdf

 

And notice, no date posted on this sign. Like a CYOA on their part. Bastards!!

 

-Heather

Link to comment
Share on other sites

Most european countries probably had memos like this sent to their doctors

back in 1979.

Talk about back-pedaling !

Someday the whole story will be told.

Thanks for posting, Heather.

-J

Link to comment
Share on other sites

They offer slow tapering plans?? What does that mean? I hope they offer these "plans" to the already dependent vets. And make it well known to the rest of the world, as well!

 

Thanks for the post, Heather, and thank you from my very soul for your sevices. :)

Link to comment
Share on other sites

Unbelievable!  CYA indeed...I hope they are warning their patients about these drugs if they are considering prescribing them...

Thank-you for your service and thanks for posting this.

Link to comment
Share on other sites

Man, I am a Vet poly drugged for over 12 years including Ativan and Klonopin...in June they basically Cold Turkey's me from all those years of Benzos...yet on the internet is a VA paper dated 2013 about how to taper ppl off Benzos and NOT to prescribe for PTSD....I am still so angry I could spit and now they are putting up posters like it is OUR fault we are on these meds?  ASSHOLES!!!!
Link to comment
Share on other sites

Man, I am a Vet poly drugged for over 12 years including Ativan and Klonopin...in June they basically Cold Turkey's me from all those years of Benzos...yet on the internet is a VA paper dated 2013 about how to taper ppl off Benzos and NOT to prescribe for PTSD....I am still so angry I could spit and now they are putting up posters like it is OUR fault we are on these meds?  ASSHOLES!!!!

 

 

I am so sorry, Choco.....These ppl want us to think it's our fault, and I really started feeling guilty for a long while there, until I pieced it all together. It's so not fair! Thanks so much for your services and shame on the government for treating our much loved vets this way.

Link to comment
Share on other sites

Is more being done besides posters?  Are the doctors calling up all of their benzo patients and saying, "hey, you might want to reconsider your med."  If I would have seen that poster when my symptoms first started, I wouldn't have put the pieces together.  I thought clonazepam was a "sleeping pill" (not an anti-anxiety pill) and I had never heard the word benzodiazepine!  That poster needs to list all of the types and their generic.  I have a feeling that that poster isn't going to reach all of those read it.  They may want to add about 30+ more symptoms to the list too. 
Link to comment
Share on other sites

Is more being done besides posters? 

 

 

Are the doctors calling up all of their benzo patients and saying, "hey, you might want to reconsider your med." 

 

 

If I would have seen that poster when my symptoms first started, I wouldn't have put the pieces together. 

 

 

I thought clonazepam was a "sleeping pill" (not an anti-anxiety pill) and I had never heard the word benzodiazepine! 

 

 

That poster needs to list all of the types and their generic. 

 

 

I have a feeling that that poster isn't going to reach all of those read it. 

 

 

They may want to add about 30+ more symptoms to the list too. 

 

Each one of these statements deserves a  :clap:

Link to comment
Share on other sites

Thank you, CeCeToo!!!

sleeplessMT...they called ME in to be taken off pain meds and Klonopin, I didn't ask for it...I started on the Benzo trail for sleep, also, and now in discontinuation/recovery insomnia is a constant!!!  Another irony...I asked on 3 occasions for Psych support before this crap and was never responded to, and they could get me seen to kill me, but when I called for routine illness they couldn't fit me in!!!

Thanks to Medicare I am now divorced from the VA system of Sick causing care.

Link to comment
Share on other sites

Hi to all and thanks for your support in my post.

 

I just got done talking to my social worker at the VA hospital and addressed this poster to her and how myself and others on this site felt about it. And of all things, she said that this only pertains to Veterans who are suffering from PTSD. I thought in my head "this is a crock of shit". I told her that these symptoms are related to anyone taking benzodiazepines not just PTSD Veterans. What does PTSD have to do with the side effects that are caused by these drugs taken by anyone who are at the level of addiction.

 

Not to put diminish or put aside the toll that a Veteran who truly has PTSD from the military. They are definitely legit as that is "hell" in itself.  But to try and justify my point,  I told her, well I have PTSD from the VA hospital, not only as a patient, when they almost killed me when I went to the ER via ambulance due to abrupt and acute severe left abdominal pain. Let me lay in a treatment room for 2 and a half hours before the doctor decided to order a soap suds enema, before knowing my real diagnosis, which happened to be a PERFORATED COLON. Had life threatening surgery and survived only to have a colostomy bag still today because of what damage the enema cause in regards to my real diagnosis. Theres more to the trauma as a patient. But also when I was an employee working for them. I was a legitimate whistleblower, causing the whole VA to panic and start an investigation, plus being hated and bullied by coworkers from the two different VA hospitals I worked at. AND THE VA ITSELF ARE THE ONES WHO HAVE PRESCRIBED XANAX/KLONAZEPAM TO ME FOR 11 YEARS UP UNTIL NOW.

I am hoping everyone gets my point here, that my social worker argued with me that it just pertains to just PTSD patients. When in reality, its not the diagnosis of the patient on these horrid drugs. Its the side effects from either being on them or during withdrawal from ANY HUMAN BEING that have been a victim of involuntary drug addiction from these horrid and repulsive drugs. I guess I just needed to get these thoughts out in words, as this was so frustrating to hear from her. Thank you to all who have got to the end of reading my post. It was exhausting in itself.

 

-Heather

 

Link to comment
Share on other sites

Absolutely.  Benzodiazepines don't care what your diagnosis is, who you are or whether or not you were prescribed by your doctor, taking more than prescribed or buying them from the street.  Same end effect.
Link to comment
Share on other sites

Yes - docs want it both ways.  They want to prescribe yet blame the patient at the same time if things go wrong.  By posting an anemic PSA - do they feel absolved?  WBB
Link to comment
Share on other sites

To the comment from SleeplessMT,

 

I totally agree with you. The sign is about 12 inches wide and 18 inches long. But was put up by the VA not me or you. And agree, about more information about all of the drugs and every side effects/withdrawals by the hundreds. I wish they would put billboards up next to each hospital about what you described. Maybe these idiot doctors would not be bogged down by so many appointments due to overprescribing them to the point patients get addicted and needing the appointments for this reason. Thanks for your comment. :thumbsup:

 

-Heather

Link to comment
Share on other sites

Choco,

 

I agree with you also and would be extremely frustrated as I am. I would demand a taper. Print that paper off and show them that they offer it and dont put up with the (only for PTSD patients only). Benzodiazepine withdrawal horror does not discriminate. Thank you for you service also. Dont give up!

 

-Heather

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...